MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX ROUND MODERATE PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX ROUND MODERATE PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3542620
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a caucasian female patient underwent primary breast augmentation with 175cc mentor siltex round moderate profile and experienced breast implant deflation on her right side.As a result, the patient underwent replacement surgery on (b)(6) 2024.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: right deflation.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On july 3, 2024, the mentor failure analysis lab receive the device for evaluation.On july 10, 2024, device evaluation was completed as follows: mentor conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the sal siltex rnd diap pkg 175cc breast implant was found to have a tear on the anterior view measuring approximately 8.4 cm and an area of missing material on the posterior view measuring approximately 0.8 x 1.1 cm.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: causes of deflation of saline implants include but are not limited to the following events: crease fold failure, intraoperative or postoperative trauma, excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma such as that which can occur during vigorous exercise, athletics, etc.Because of the now settled u.S.Class action that applied, in part, to implants manufactured in texas, usa that were implanted on or before may 31, 1993, to avoid any potential allegation of spoliation of evidence, mentor is prohibited from conducting a further physical evaluation of this covered device.Mentor performs 100% inspection of all devices prior to release, product evaluation concluded that the tear occurred sometime subsequent to the removal of the device from its protective packaging.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On july 11, 2024, mentor became aware that the replacement devices used on (b)(6) 2024 were catalog number 3502275; serial number (b)(6) on the left side, and catalog number 3502275; serial number (b)(6) on the right side.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX ROUND MODERATE PROFILE
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key19529360
Report Number1645337-2024-06812
Device Sequence Number12656263
Product Code FWM
UDI-Device Identifier00081317001737
UDI-Public00081317001737
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1992
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3542620
Device Lot Number69828
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/31/2024
Supplement Date Received by Manufacturer07/03/2024
07/11/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date07/10/2024
07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/1992
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite